Alert archive / Michigan / High Wind Warnings in 2006
High Wind Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this high wind warning at Mar 13, 2006, 4:21 AM EST for 23 counties in Michigan. It took effect at Mar 13, 2006, 12:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 4:21 AM EST (09:21 UTC)
- In effect from
- Mar 13, 2006, 12:00 PM EST
- Expired
- Mar 13, 2006, 10:02 PM EST
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 130921 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 421 AM EST MON MAR 13 2006 ...HIGH WINDS EXPECTED THIS AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM WILL STRENGTHEN AS IT MOVES FROM EASTERN IOWA THIS MORNING TO NORTHERN MICHIGAN BY THIS EVENING. A STRONG COLD FRONT WILL PUSH THROUGH SOUTHWEST LOWER MICHIGAN THIS AFTERNOON AND THE PRESSURE GRADIENT BEHIND THE FRONT WILL GENERATE WINDS GUSTS AS HIGH AS 60 MPH. WINDS WILL SUBSIDE SOME OVERNIGHT AND TUESDAY BUT WINDS WILL STILL GUST TO NEAR 40 MPH INTO TUESDAY. MIZ037>040-043>046-050>052-056>059-064>067-071>074-131730- /O.UPG.KGRR.HW.A.0001.060313T1800Z-060313T2300Z/ /O.NEW.KGRR.HW.W.0001.060313T1700Z-060314T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 421 AM EST MON MAR 13 2006 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL BECOME WEST AT 20 TO 30 MPH WITH GUSTS TO AS HIGH AS 60 MPH THIS AFTERNOON AS A STRONG COLD FRONT PASSES THROUGH THE REGION. THE STRONG WIND GUSTS WILL CONTINUE INTO THE EVENING HOURS THEN GRADUALLY DIMINISH OVERNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SCATTERED POWER OUTAGES AND TREE DAMAGE IS LIKELY. $$ MEADE
3 follow-up statements
000 WWUS73 KGRR 131521 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1021 AM EST MON MAR 13 2006 ...HIGH WINDS EXPECTED THIS AFTERNOON AND EVENING... .A DEEP LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN AS IT MOVES FROM SOUTHWEST WISCONSIN AT 10 AM THIS MORNING TO NORTHERN MICHIGAN BY THIS EVENING. A STRONG COLD FRONT WILL PUSH THROUGH SOUTHWEST LOWER MICHIGAN THIS AFTERNOON AND THE PRESSURE GRADIENT BEHIND THE FRONT WILL GENERATE WINDS GUSTS AS HIGH AS 60 MPH. WINDS WILL SUBSIDE SOME OVERNIGHT AND TUESDAY BUT WINDS WILL STILL GUST TO NEAR 40 MPH INTO TUESDAY. MIZ037>040-043>046-050>052-056>059-064>067-071>074-132330- /O.CON.KGRR.HW.W.0001.060313T1700Z-060314T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1021 AM EST MON MAR 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WINDS WILL BECOME WEST AT 20 TO 30 MPH WITH GUSTS TO AS HIGH AS 60 MPH THIS AFTERNOON AS A STRONG COLD FRONT PASSES THROUGH THE REGION. THE STRONG WIND GUSTS WILL CONTINUE INTO THE EVENING HOURS THEN GRADUALLY DIMINISH OVERNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SCATTERED POWER OUTAGES AND TREE DAMAGE IS LIKELY. $$ WDM
000 WWUS73 KGRR 131937 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 237 PM EST MON MAR 13 2006 ...HIGH WINDS THROUGH THE AFTERNOON AND EVENING... .IT WILL REMAIN VERY WINDY THROUGH THE REMAINDER OF THIS AFTERNOON AND TONIGHT. SUSTAINED WINDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS AS HIGH AS 60 MPH POSSIBLE. WINDS WILL SUBSIDE GRADUALLY VERY LATE TONIGHT AND ON TUESDAY BUT STILL GUST TO NEAR 40 MPH AT TIMES. MIZ037>040-043>045-140300- /O.EXT.KGRR.HW.W.0001.000000T0000Z-060314T0300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS 237 PM EST MON MAR 13 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH VEERING WEST WILL CONTINUE THIS AFTERNOON AND EVENING WITH GUSTS UP TO 60 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY DIMINISH VERY LATE TONIGHT BUT GUSTS TO 40 MPH WILL STILL BE POSSIBLE AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SCATTERED POWER OUTAGES AND TREE DAMAGE IS LIKELY. $$ MIZ046-050>052-056>059-064>067-071>074-140345- /O.CON.KGRR.HW.W.0001.000000T0000Z-060314T0500Z/ ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 237 PM EST MON MAR 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 20 TO 35 MPH VEERING WEST WILL CONTINUE THIS AFTERNOON AND EVENING WITH GUSTS UP TO 60 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY DIMINISH VERY LATE TONIGHT BUT GUSTS TO 40 MPH WILL STILL BE POSSIBLE AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SCATTERED POWER OUTAGES AND TREE DAMAGE IS LIKELY. $$ LAURENS
000 WWUS73 KGRR 140302 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1002 PM EST MON MAR 13 2006 ...HIGH WIND WARNING DOWNGRADED TO A WIND ADVISORY... .WINDS ACROSS THE REGION HAVE BEEN IN THE 25 TO 45 MPH RANGE THIS EVENING. THESE WIND SPEEDS WILL CONTINUE OVERNIGHT AS LOW PRESSURE NEAR THE STRAITS SLOWLY MOVES AWAY FROM THE REGION. AS A RESULT OF THE LOWER WIND SPEEDS...THE HIGH WIND WARNING IS BEING REPLACED BY A WIND ADVISORY. MIZ046-050>052-056>059-064>067-071>074-141100- /O.CAN.KGRR.HW.W.0001.000000T0000Z-060314T0500Z/ /O.NEW.KGRR.WI.Y.0003.060314T0302Z-060314T1100Z/ ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1002 PM EST MON MAR 13 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST TUESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WINDS OF 25 TO 45 MPH WILL CONTINUE OVERNIGHT CREATING A HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH SOUTH ROADWAYS SUCH AS US-131 AND US-27. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ037>040-043>045-140415- /O.CAN.KGRR.HW.W.0001.000000T0000Z-060314T0300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS 1002 PM EST MON MAR 13 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE HIGH WIND WARNING. A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 AM TUESDAY. WINDS WILL CONTINUE TO GUST TO 35 TO 40 MPH OVERNIGHT. VISIBILITIES WILL FALL TO LESS THAN 3 MILES AT TIMES AS SNOW DEVELOPS AND MOVES ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind warning went out at Mar 12, 10:15 PM EST, 6 hours 6 minutes earlier.
Area forecast discussion, Mar 12, 10:15 PM EST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1015 PM EST SUN MAR 12 2006 .UPDATE... LATEST SFC ANALYSIS SHOWS LOW PRESSURE IN NORTHEAST KANSAS WITH A WARM FRONT STRETCHING EAST TO THE MI/IN BORDER. DEWPOINTS SOUTH OF THE FRONT ARE IN THE MID 50S AND NORTH OF IT IN THE 30S AND 40S. KGRR-88D AND REGIONAL RADARS SHOWED ABUNDANT STRONG/SEVERE CONVECTION OVER THE UPPER MIDWEST WITH A WELL DEFINED HOOK ECHO IN A SUPERCELL IN CENTRAL ILLINOIS. INSTABILITY WILL INCREASE OVER THE CWA OVERNIGHT AS THE WARM FRONT LIFTS NORTH. WITH 70-90 KTS OF SHEAR AND 0-1KM HELICITY GREATER THAN 200 M2/S2...SEVERE WX IS POSSIBLE OVERNIGHT. REGIONAL RADARS SHOW CONVECTION INCREASING IN COVERAGE TO THE WEST FROM MISSOURI INTO WISCONSIN. THESE STORMS WILL MOVE INTO THE CWA AFTER MIDNIGHT. HEAVY RAIN REMAINS A THREAT TOO. TRAINING OF THE STORMS WILL BRING THE THREAT OF FLOODING. FAST STORM MOVEMENT...40-50 KTS...WILL MITIGATE THIS SOMEWHAT. THE GOING FORECAST REMAINS LARGELY INTACT WITH THUNDERSTORMS AND HEAVY RAIN MENTIONED. TEMPS SHOULD RISE OVER NIGHT...ESPECIALLY ACROSS THE SOUTHERN CWA AS THE WARM FRONT MOVES NORTH. && .GRR WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH ALL OF CWA 18Z TO 23Z MONDAY. GALE WARNING FOR THE GRR NEAR SHORE WATERS OF LAKE MICHIGAN FROM 18Z MONDAY THROUGH 09Z TUESDAY. && 93
Hazardous weather outlook, Mar 12, 6:00 PM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 600 PM EST SUN MAR 12 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-131030- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 600 PM EST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A STRONG WARM FRONT WILL LIFT NORTH INTO SOUTHERN LOWER MICHIGAN LATE TONIGHT...TRIGGERING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE AFTER 10 PM... PARTICULARLY ALONG AND SOUTH OF INTERSTATE 96. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. ISOLATED TORNADOES CANNOT BE RULED OUT VERY LATE TONIGHT. STORM MOTIONS TONIGHT WILL BE NORTHEAST AT 40 TO 50 MPH. LOCALLY HEAVY RAINFALL OF UP TO ONE INCH LATE TONIGHT ON TOP OF ALREADY SATURATED GROUND COULD RESULT IN SOME FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SEVERE THUNDERSTORM AND ISOLATED TORNADO THREAT WILL STILL EXIST MONDAY MORNING MAINLY ALONG AND EAST OF A LINE FROM GRAND RAPIDS TO KALAMAZOO BEFORE A STRONG COLD FRONT SWEEPS THROUGH THE REGION. STRONG WEST WINDS WILL DEVELOP BEHIND THIS FRONT WITH GUSTS TO 50 MPH POSSIBLE MONDAY AFTERNOON AND NIGHT. WAVES ON LAKE MICHIGAN WILL BUILD TO 12 FEET. SEVERAL RIVERS MAY APPROACH OR SLIGHTLY EXCEED BANKFULL DURING THE COMING WEEK DUE TO RECENT HEAVY RAINS. ACCUMULATING SNOW IS A POSSIBILITY ON THURSDAY AND THURSDAY NIGHT AS A LOW PRESSURE SYSTEM TRACKS SOUTH OF MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH MONDAY MORNING. MEADE WDM LAURENS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:05 AM EST | Special Marine Warning | GRR | 31 min | |
| Mar 13, 1:10 AM EST | Severe Thunderstorm Warning | GRR | Ottawa | 33 min |
| Mar 13, 9:25 AM EST | Severe Thunderstorm Warning | GRR | Kalamazoo | 33 min |
| Mar 13, 9:59 AM EST | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton | 31 min |
| Mar 13, 3:00 PM EST | Snow and Blowing Snow Advisory | GRR | Clare, Lake, Mason, Mecosta, Newaygo, Oceana and 1 more | 20 hr |
Nearby
High Wind Warnings in Michigan, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.